Ohio, 2024

Tornado and Hail in Ohio, February 28, 2024

February 28, 2024 · NWS PBZ · 8 events in 5 counties and zones

A strong upper-level low tracked through the Great Lakes and into the Ohio River Valley early on February 28th. Nocturnal convection was mainly elevated before 5 AM, with a few hail reports noted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$505,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A strong upper-level low tracked through the Great Lakes and into the Ohio River Valley early on February 28th. Nocturnal convection was mainly elevated before 5 AM, with a few hail reports noted. However, with a surge of warm air after 6 AM, there was just enough instability to develop a tornado within a line of storms in Monroe County. Based on sounding profiles from PIT and ILN (06Z and 12Z profiles), shear was strong within the low-levels, ranging from 50kts to 60kts. Directional wind shear, noted in the hodograph, indicated that the threat for tornadoes was also elevated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 28, 3:55 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 28, 3:55 AM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
355 AM EST Wed Feb 28 2024

.SYNOPSIS...
Showers and thunderstorms will cross the region today ahead of
a strong cold front, posing the risk for strong wind gusts,
large hail, and localized heavy rains. Much colder air behind
the front will return the area to below normal temperatures on
Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEY MESSAGES:

- Additional showers and thunderstorms expected ahead of
  approaching surface cold front.

- Risk for damaging wind will mainly be associated with showers
  right along frontal boundary.

- Strong wind gusts also favored over higher terrain given
  closer proximity to low level jet.

- Rapid drop in temperature expected behind the front with
  precipitation chances diminishing as well.

_______________________________________________________________

A strong surface cold front will rapidly move through Ohio this
morning and then clear the rest of the forecast area by late
afternoon. Impressive jet-ascent right along the boundary will
work to support showers and storms until the front clears. With
the jet, and multiple crossing shortwave troughs, showers and
storms will move through the area well ahead of the front. The
coverage of storms continues to look isolated to scattered as
instability is limited. However, there is plenty of wind shear
which would work to support updrafts and could allow taller
updrafts to tap into the very strong winds aloft. Additionally,
with lowered February freezing levels, large hail will be
possible as well. Even outside of thunderstorms, strong wind
gusts will remain a threat for the entire area as elevated
instability will work to bring the strong winds aloft to the
surface. Strong wind gusts will continue after FROPA as pressure
rises and cold air advection continue to pull the winds aloft
to the ground. It is possible that a more organized line of
convection will develop right ahead of the cold front which
could present the greatest threat for strong to severe storms.

As the front rushes eastward and clears the area, much colder
and drier air will spread across the region. This will bring a
rapid end to the precipitation behind the front and also cause
surface temperatures to fall. High temperatures today will be
reached in the morning or early afternoon, depending on the
timing of the front, and will fall 20 to 25 degrees by the
evening.

The other concern for today is the threat for heavy rain fall.
Models are showing highly anomalous PWATs for late February
which will make for very efficient rainfall, particularly within
stronger storms. NBM probabilities for >1.00 inch of rain are
generally 40-70% and focused south of I-80. The lower numbers
are to the north and the higher numbers are over counties within
the current flood watch.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
KEY MESSAGES:

- Lake enhanced/upslope snow showers possible Wednesday night
- Much colder temperatures Thursday.
- Dry Thursday with decreasing cloud cover.
- Warmer Friday with increasing cloud cover. A late day shower
  is possible.
  ______________________________________________________________

With a strengthening nw flow and strong cold air advection, snow
showers are possible Wednesday evening and into the overnight
hours. The areas with the best chance to see snow will be the
I-80 corridor and the ridges. However, as much drier air
continues to overspread the region, the risk for snow showers
will taper off.

Large surface high will move toward and settle over the region
on Thursday. This should keep the area dry and allow for the
morning cloud cover to dissipate. Temperatures Thursday will
return to below normal levels.

Brief height rises Friday, and southerly flow on the backside
of the exiting low, will promote warm air advection and a
moderation in temperatures. A shortwave trough will move over
western Ohio late Friday and cause an increase in clouds during
the afternoon. Temperatures Friday will average close to 10
degrees above normal.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
KEY MESSAGES:

- A warming trend follows for Friday into next week, with a
  couple chances of light precipitation.
  _______________________________________________________________

A crossing shortwave trough will increase the threat for light
rain showers Friday night and Saturday morning. NBM
probabilities for >0.10 inches are highest southeast of PIT,
about 40-50%, and then north of I-70, where they drop off to 10
to 20%. Have focused higher PoPs over northern WV and the ridge
counties Friday night.

Strong height rises aloft are then favored into early next
week.

The longwave pattern will support eastern CONUS ridging and
western CONUS troughing, leading to well above normal
temperature and only intermittent chances for precipitation
dependent on low pressure systems tracking to the west of the
Upper Ohio River Valley.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Another shortwave ahead of the main trough/sfc cold front will
bring showers and an isolated threat for thunder early this
morning. MVFR conditions are expected as low level moisture
increases. Included predominant showers in the tafs, though it
will not be raining the entire time. A crossing low-level jet
will also result in a LLWS potential through early morning.

The strong cold front will cross the region from late morning
through early afternoon. MVFR is expected, along with isolated
embedded thunderstorms. Maintained the VCTS mention for this
potential. Wind should also increase through the day Wednesday
with a tightening pressure gradient. Strong pressure rises, cold
advection, and steepening low level lapse rates should result in
gusts to 35 kt from the WSW-W near and after FROPA. MVFR should
continue after FROPA, with a few snow showers possible in strong
cold advection. VFR return is expected areawide before 06Z
Thursday.

.Outlook...
VFR should return, and wind will diminish Thursday and Friday
under building high pressure. Restrictions are possible Saturday
with a crossing trough, before VFR returns Sunday under high
pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through this evening for PAZ031-075-076.
OH...Flood Watch through this evening for OHZ068-069.
WV...Flood Watch through this evening for WVZ004-012-021-509>514.
     Wind Advisory from 1 PM this afternoon to 10 AM EST Thursday
     for WVZ512>514.

&&

SYNOPSIS...22/Frazier
NEAR TERM...22
SHORT TERM...22
LONG TERM...22/Frazier
AVIATION...WM/Rackley
Hazardous weather outlook, Feb 28, 3:39 AM EST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
339 AM EST Wed Feb 28 2024

OHZ039>041-048>050-057-058-PAZ007>009-013>015-020-WVZ001-002-290845-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Clarion-
Beaver-Hancock-Brooke-
339 AM EST Wed Feb 28 2024

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Strong wind gusts are possible today, notably associated with storms
along and ahead of a potent cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ059-PAZ016-021-022-029-073-074-077-078-WVZ003-290845-
Belmont-Jefferson PA-Allegheny-Armstrong-Washington-Westmoreland-
Higher Elevations of Westmoreland-Indiana-
Higher Elevations of Indiana-Ohio-
339 AM EST Wed Feb 28 2024

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and the northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

Isolated severe storms are possible today. The main threat will be
large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ068-069-PAZ031-075-076-WVZ004-012-021-509>511-290845-
Noble-Monroe-Greene-Fayette-Higher Elevations of Fayette-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
339 AM EST Wed Feb 28 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated severe storms are possible today. The main threat will be
large hail and localized gusty wind. Rounds of heavier rainfall will
also increase the risk for flooding, especially in small creeks and
other low lying, flood prone locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ512>514-290845-
Eastern Preston-Western Tucker-Eastern Tucker-
339 AM EST Wed Feb 28 2024

...FLOOD WATCH IN EFFECT FROM THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 1 PM TODAY TO 10 AM THURSDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Isolated severe storms are possible today. The main threat will be
large hail and localized gusty wind. Rounds of heavier rainfall will
also increase the risk for flooding, especially in small creeks and
other low lying, flood prone locations.

The threat for strong winds gusts will continue tonight. Gusts to
55mph are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The threat for strong winds gusts will Thursday morning. Gusts to
55mph are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 28, 1:01 AM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
101 AM EST Wed Feb 28 2024

OHZ057-280615-
Muskingum OH-
101 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MUSKINGUM COUNTY THROUGH
115 AM EST...

At 100 AM EST, Doppler radar was tracking a strong thunderstorm over
South Zanesville, or near Zanesville, moving northeast at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Zanesville, New Concord, South Zanesville, North Zanesville, Philo,
Pleasant Grove, Norwich, Chandlersville, Bridgeville, Cannelville,
Duncan Falls, and Otsego.

This includes Interstate 70 in Ohio between mile markers 149 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4015 8174 4015 8172 3993 8173 3993 8170
      3991 8169 3979 8202 3994 8214
TIME...MOT...LOC 0600Z 239DEG 43KT 3991 8199

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

22
Special weather statement, Feb 28, 1:10 AM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
110 AM EST Wed Feb 28 2024

OHZ057-280645-
Muskingum OH-
110 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MUSKINGUM COUNTY
THROUGH 145 AM EST...

At 110 AM EST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of South Zanesville, or 11 miles north of
McConnelsville, moving northeast at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
New Concord, Philo, Ruraldale, Chandlersville, High Hill, Duncan
Falls, and Blue Rock State Park.

This includes Interstate 70 in Ohio near mile marker 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3999 8173 3993 8173 3993 8169 3977 8170
      3976 8172 3977 8194 3985 8200
TIME...MOT...LOC 0610Z 239DEG 43KT 3982 8185

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

22
Special weather statement, Feb 28, 1:58 AM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
158 AM EST Wed Feb 28 2024

OHZ059-PAZ029-031-WVZ003-004-280730-
Belmont OH-Greene PA-Washington PA-Marshall WV-Ohio WV-
158 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BELMONT...
SOUTHWESTERN WASHINGTON...NORTHWESTERN GREENE...OHIO AND MARSHALL
COUNTIES THROUGH 230 AM EST...

At 158 AM EST, Doppler radar was tracking a strong thunderstorm near
Glen Dale, or near Moundsville, moving northeast at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Wheeling, Moundsville, Martins Ferry, Bellaire, Bethlehem,
Triadelphia, Valley Grove, Shadyside, McMechen, Powhatan Point, Glen
Dale, Bridgeport, Benwood, West Finley, Brookside, Clarington, West
Alexander, Neffs, Grove Oak, and Woodlands.

This includes the following highways...
  Interstate 70 in Ohio between mile markers 222 and 225.
  Interstate 70 in West Virginia between mile markers 0 and 14.
  Interstate 70 in Pennsylvania between mile markers 0 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3980 8082 3983 8082 3984 8083 3985 8082
      3985 8093 4000 8102 4017 8048 3991 8035
      3978 8086
TIME...MOT...LOC 0658Z 246DEG 37KT 3993 8085

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

22
Special weather statement, Feb 28, 2:49 AM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
249 AM EST Wed Feb 28 2024

PAZ073>076-280815-
Fayette Ridges PA-Westmoreland Ridges PA-Westmoreland PA-Fayette PA-
249 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WESTMORELAND AND
NORTHEASTERN FAYETTE COUNTIES THROUGH 315 AM EST...

At 248 AM EST, Doppler radar was tracking a strong thunderstorm near
Scottdale, or near Connellsville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Latrobe, Connellsville, Mount Pleasant, Scottdale, Lawson Heights,
New Stanton, South Connellsville, Perryopolis, Ligonier, Seven
Springs, Calumet-Norvelt, Dunbar, Everson, Vanderbilt, Smithton,
Dawson, Youngstown, Hunker, Laurel Mountain, and Donegal.

This includes the following highways...
  Interstate 70 in Pennsylvania between mile markers 45 and 50.
  Pennsylvania Turnpike between mile markers 76 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4020 7911 4020 7913 4018 7913 4018 7914
      4016 7914 4016 7916 4012 7917 4011 7918
      4012 7921 4010 7923 4009 7925 4003 7930
      3992 7967 4015 7981 4038 7913 4037 7910
      4028 7906
TIME...MOT...LOC 0748Z 246DEG 48KT 4006 7964

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Feb 28, 3:07 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
307 AM EST Wed Feb 28 2024

PAZ007-013-280830-
Lawrence PA-Mercer PA-
307 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT MERCER AND NORTHERN LAWRENCE
COUNTIES THROUGH 330 AM EST...

At 306 AM EST, Doppler radar was tracking a strong thunderstorm over
Hubbard, or near Youngstown, moving east at 65 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hermitage, Sharon, Grove City, Sharpsville, Farrell, New Wilmington,
Mercer, Pulaski, Stoneboro, New Bedford, West Middlesex, Plain Grove
Township, Sandy Lake, Clark, Wheatland, Fredonia, Jackson Center, New
Lebanon, Volant, and Maurice K Goddard State Park.

This includes the following highways...
  Interstate 79 in Pennsylvania between mile markers 108 and 131.
  Interstate 80 in Pennsylvania between mile markers 0 and 27.
  Interstate 376 in Pennsylvania between mile markers 0 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4117 8000 4107 8010 4103 8052 4131 8052
      4144 8000
TIME...MOT...LOC 0806Z 250DEG 55KT 4118 8060

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TC
Special weather statement, Feb 28, 4:08 AM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
408 AM EST Wed Feb 28 2024

PAZ008-009-014>016-280945-
Jefferson PA-Butler PA-Forest PA-Clarion PA-Venango PA-
408 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN VENANGO...NORTHEASTERN
BUTLER...NORTHWESTERN JEFFERSON...NORTHERN CLARION AND SOUTHWESTERN
FOREST COUNTIES THROUGH 445 AM EST...

At 407 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles west of Knox, moving east at 65 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Clarion, Marienville, Knox, Seneca, Emlenton, Clintonville,
Shippenville, Kennerdell, Barkeyville, Sigel, Fryburg, Fisher,
Leeper, Cherry Valley, Cook Forest State Park, Cranberry Township,
Clarington, and Clear Creek State Park.

This includes Interstate 80 in Pennsylvania between mile markers 29
and 52, and
  between mile markers 56 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4153 7909 4125 7909 4117 7969 4112 7997
      4130 7999
TIME...MOT...LOC 0907Z 251DEG 58KT 4124 7972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

TC

The radar

The Pittsburgh radar (KPBZ), 77 km away, was scanning. The volume nearest the first event began at 10:39 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Hail, Belmont

When
February 28, 5:42 AM EST
Where
Belmont County, St Clairsville
Measured
1 in hail
Reported by
Public
Coordinates
40.080, -80.900

One inch hail was reported near St. Clairsville, OH.

Thunderstorm Wind, Muskingum

When
February 28, 6:30 AM EST
Where
Muskingum County, 0.69 mi S of Ironspot
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.810, -82.070

The local emergency manager reported trees down in Roseville, OH. Time estimated based on radar.

Thunderstorm Wind, Muskingum

When
February 28, 6:41 AM EST
Where
Muskingum County, 0.69 mi N of Adamsville
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.080, -81.880

The local emergency manager reported trees down near Adamsville. Road name unknown. Time based on radar.

Thunderstorm Wind, Muskingum

When
February 28, 6:42 AM EST
Where
Muskingum County, 1.59 mi W of Freeland
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.880, -81.800

The local emergency manager reported trees down east of Chandlersville, OH. Time estimated based on radar.

Thunderstorm Wind, Noble

When
February 28, 6:57 AM EST
Where
Noble County, 0.87 mi SW of Mt Zion
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.860, -81.540

Trees down in south Pleasant City, OH. Time estimated based on radar.

Thunderstorm Wind, Harrison

When
February 28, 7:07 AM EST
Where
Harrison County, 1.74 mi SW of Clendening
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.230, -81.240

The Department of Highways reported trees down along State Route 799 at mile marker 5 near Freeport, OH.

Tornado, Monroe

When
February 28, 7:22 AM EST to 7:26 AM EST
Where
Monroe County, 1.68 mi SE of Miltonsburg to 0.83 mi SE of Ozark
Rating
EF2
Path length
4.05 mi
Path width
200 yd
Injuries
0 direct, 1 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
39.815, -81.145

A NWS Storm Survey confirmed an EF-2 tornado tracked roughly 4 miles from Miltonsburg to Ozark in Monroe County. The tornado was embedded within a wider swath of straight-line wind damage. Maximum wind gusts were near 120mph. There was widespread tree damage and many outbuildings were affected. The most significant damage was located off Minder Road where a house sustained major damage, which consisted of it being shifted off its foundation, windows blown out, and a complete collapse of the attached garage. There was one indirect injury during cleanup efforts.

Thunderstorm Wind, Harrison

When
February 28, 7:32 AM EST
Where
Harrison County, 0.53 mi W of Harrisville
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.180, -80.890

The Department of Highways reported trees down along US 250 near Harrisville, OH. Time estimated based on radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyThe tornado archive for Ohio, 2024Warnings in Ohio, February 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1161803, 1161798, 1161797, 1161799, 1161800, 1161801, 1161853, 1161802.